Jump to content

Florinef For Someone With Alternately High And Low Blood Pressure?


blueroses79
 Share

Recommended Posts

Hello All,

I've been fainting a lot less lately...no particular cause I can discern other than lower humidity. But I'm starting a new relationship and want birth control, ideally a combined pill, which they refuse to prescribe to me as my BP is always in the 140/90 range at appointments. It's no use to explain that I have a massive problem with fainting. I told the cardiologist that my BP is such that gynecologists always want to send me straight to the ER lest I *explode that very moment.* But she said Florinef--which she prescribed but I haven't taken yet--would "even my BP out." Now I'm thinking maybe that's worth a try--if it would actually do that. So... does it? Would Florinef give me a consistent lower reading rather than the very high/very low readings I have currently?

I should say that even just before a faint, when I'm so dizzy I need to sit, it's still not *low*--not until I actually pass out.

(I'm currently using a progestin-only pill, which is fine, except for the constant unpredictable periods. I do get menstrual migraines--which I know is a counterindication for both estrogen and Florinef.)

Link to comment
Share on other sites

I faint but run low BPs. Cardiologist tried me on Florinef but for some reason it made me too hyertensive (and I am menopausal). My kidney and adrenal function were fine. I think that was why the cardiac specialist told me that it may take a lot of trials and errors to find a good fit for me. Aldactone made my potassium too low and I could not tolerate Mestinon (severe abdominal cramping/vomiting when taking with Midodrine--but my BP still ran low). When cardiologist just tried Mestinon, it also made me too hypertensive. And if I exercised the least little bit (including some house chores/the blood pressure went too high). I have orthostatic hypotension.

Link to comment
Share on other sites

People often make the mistake of equating compensatory blood pressure swings as signs of overt and dangerous blood pressure. In true hypertension there is excessive blood volume, often increased renin and there certainly isnt fainting.

For me when Im feeling terrible my BP is normal, when I feel ok unmedicated it is high. When I start any medication that is aimed at addressing POTS my blood pressure always comes down and my autonomic doctor told me this is because my arms and legs are constricting to compensate for POTS and when on the meds they have to do this less.

Many of the problems of hypertension are aused by sustained increases and excessive volume - neither of which occur in POTS or related disorders.

Link to comment
Share on other sites

People often make the mistake of equating compensatory blood pressure swings as signs of overt and dangerous blood pressure. In true hypertension there is excessive blood volume, often increased renin and there certainly isnt fainting.

For me when Im feeling terrible my BP is normal, when I feel ok unmedicated it is high. When I start any medication that is aimed at addressing POTS my blood pressure always comes down and my autonomic doctor told me this is because my arms and legs are constricting to compensate for POTS and when on the meds they have to do this less.

Many of the problems of hypertension are aused by sustained increases and excessive volume - neither of which occur in POTS or related disorders.

Interesting! So there might be clinical differences between me and a true high blood pressure patient.... So maybe it's worth giving Florinef a tentative try with close monitoring. I was worried about the possibility of more migraines with it.

Link to comment
Share on other sites

Standing BP (just now): 145/109. Lying down: 117/87. That was unexpected. I know I usually run high, but usually there's a drop on standing--or perhaps that's just during exacerbating conditions (my logs are all of humid days when I felt dizzy). Complicated business! 117/87 is around where the "feeling dizzy" readings were, too. I'm going to ask for the data on my Tilt Table Test (if any were recorded), for more clues. (All I know is that I passed out. Nothing about how quickly my BP dropped, or what my heart rate did.)

Link to comment
Share on other sites

I understand your hesitation to take Florinef with high BP. I would feel the same, as it's a pretty rough medication. as far as i know, it only brings up BP, and does not even it out. it also takes a few weeks to kick in and can be hard to get off of. Is your doctor a POTS specialist? You may want to think about getting a second opinion.

Link to comment
Share on other sites

I understand your hesitation to take Florinef with high BP. I would feel the same, as it's a pretty rough medication. as far as i know, it only brings up BP, and does not even it out. it also takes a few weeks to kick in and can be hard to get off of. Is your doctor a POTS specialist? You may want to think about getting a second opinion.

My Dr. is definitely not a POTS specialist, and is no longer even my Dr. because she refused to believe my dizziness was cardiologically related in the first place. But there aren't any POTS specialists near me. I'll try to get to one at some point.... Still, I've never had a negative reaction to anything that raises BP; but anything that lowers it will always make me dizzy.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...